Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 1999, 9:50 PM MDT for Kane County, San Juan County, Utah. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 1999, 9:50 PM MDT (03:50 UTC)
- Expired
- Jul 27, 1999, 11:00 PM MDT
- In force
- 70 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, San Juan County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 280353 FFWSLC UTC025-037-280500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 PM MDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY IS EXTENDING THE * FLASH FLOOD WARNING FOR... EASTERN KANE COUNTY IN UTAH EXTREME SOUTHWESTERN SAN JUAN COUNTY IN UTAH * UNTIL 1100 PM MDT * FLASH FLOODING IS IN PROGRESS OVER MANY PLACES IN AND AROUND LAKE POWELL. FLASH FLOODING WILL CONTINUE IN THE MANY WASHES AND SLOT CANYONS THAT LEAD INTO LAKE POWELL UNTIL 1100 PM...AND POSSIBLY LONGER. THIS IS A DANGEROUS EVENT. DO NOT GET CAUGHT IN DRY WASHES OR SLOT CANYONS. FLASH FLOODING IS POSSIBLE LONG AFTER THE RAINS HAVE ENDED. LAT...LON 3700 11198 3701 11123 3749 11074 3750 11198
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:45 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 8:45 PM MDT, 1 hour 5 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 845 PM MDT TUE JUL 27 1999 SYNOPSIS...A MOIST AIRMASS WILL PREVAIL OVER UTAH THROUGH THURSDAY. DISCUSSION...REAL BUSY SO WILL KEEP IT SHORT. VERY MOIST AIRMASS OVER STATE. BIG CELL MOVED INTO LAKE POWELL AND REPORTS OF BOATS BEING SWAMPED. CONVERTED SVR TO FLASH FLOOD WARNING WHICH IS STILL IN EFFECT. EXPECT LOTS OF DAMAGE BUT HOPEFULLY NO DEATHS. RADAR WAS DOWN AND WAS FORTUNATE THAT RAPID SCAN WAS IN PROGRESS. 5 MINUTES IMAGES WERE A BIG HELP...THANKS SATELLITE FOLKS. WILL ADDRESS WATCH LATER AND MAY CONTINUE PAST 1100 PM. SLC 2334 CDC 3344 BURCH .SLC...FDA TIL 1100 PM.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:05 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 40 min |
| Jul 27, 7:45 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 30 min |
| Jul 27, 8:15 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 105 min |
| Jul 28, 5:29 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.